MAUDE Adverse Event Report: COVIDIEN AQUA-SEAL CDU; BOTTLE, COLLECTION, VACUUM

COVIDIEN AQUA-SEAL CDU; BOTTLE, COLLECTION, VACUUM
Model Number 8888571299
Medical Device Problem Codes Fluid/Blood Leak (1250); Suction Problem (2170)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 01/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history record review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process of 19b054fhx.The complaint report indicates that no sample is available in connection with this complaint report.Without a sample we are unable to perform a thorough follow up investigation to include functional and visual evaluation to confirm the reported issue or determine the root cause(s) of the reported condition or implement any corrective action(s).If a sample should be returned at a later date this complaint will be reopened and the investigation updated to reflect our findings.The manufacturing site reached out for further information and received a video of the unit.The investigation team tried to replicate what was observed in the video and could not get the same results.As a result of this we cannot confirm the issue experienced by the customer.The manufacturing site then engaged with the cardinal health r&d team to get a better understanding of the issue.The r&d team believes this may be a user issue based on some of the questions being asked, many of which are addressed in the instructions for use (ifu).The r&d team are conducting extensive cdu training and have extended an invite to the sales and marketing.This complaint will be used for qa tracking and trending purposes.
 
Event or Problem Description
The customer reported that the patient was connected to thoracic drainage which presents a permanent bubble that caused the water to rise above the initial level of the water seal and the water in the suction chamber evaporate.Also, the unidirectional valve is bidirectional and it does not work for positive suction.Received additional information on 29-jan-2020 stating that a patient was involved and developed pneumothorax.

Brand Name
AQUA-SEAL CDU
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
COVIDIEN
sragh industrial estate, co, t
offaly
EI 
MDR Report Key9729758
Report Number9611018-2020-00406
Device Sequence Number2482702
Product Code KDQ
UDI-Device Identifier10884521060968
UDI-Public10884521060968
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8888571299
Device Catalogue Number8888571299
Device Lot Number19B054FHX
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2020
Initial Report FDA Received Date02/19/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;